Ask a Pediatrician Online and Get an Answer ASAP
Hello & welcome to Just Answer! If you have any questions after reading my answer, be sure to let me know.
I can understand your concern regarding your grandson,
It would appear that he may have had a problem related to his sleep
this could be a night terror
which is well known at this age,
and can present with the symptoms that you have mentioned
These are more common when a child is unwell
and thus when your grandson was unwell he probably had a night terror
While he should be seen by the pediatrician, it is unlikely to be an emergency at the present point of time
I agree that you should get the child evaluated by a dermatologist if possible, but at the very least the pediatrician should help to intervene in this situation ....
You can read about night terrors here
Is there anything else that I can help you with ?
You have already rated the interaction as poor service, I would appreciate it if you could ask further questions and rate the session at the end of the interaction
Are you there?
I will reply to your question, though your answer is incomplete.... regarding the steroid cream ...
The night terror was probably related to the fever ... .any acute illness can definitely lead to increased risk of night terror
The bowel incontinence can be a part of the night terror (though uncommon), rarely it may suggest a seizure disorder (& this can be confirmed by a sleep monitoring using video EEG),
The lack of response to verbal stimuli is classical of night terror
The steroid cream - I really cannot comment on that without knowing the exact formulation, and your question regarding the steroid cream use...
Ok, Again steroid creams can have various potency, and the ones with higher potency, if used over a long period of time can get lead to certain local problems (like skin thinning), and rarely systemic effects also...
however if you use a low potency cream (like hydrocortisone 1 %) then this is quite unlikely, even with use of a few weeks to months
There are other non steroidal options for treating eczema, that only a dermatologist would be able to prescribe,
creams like TACROLIMUS (0.03 %) are quite effective in reducing eczema itching, and have a steroid sparing effect in treating this condition
However, your GP may not be aware of this, and may be reluctant in prescribing the same (or a similar formulation)
Please let me know what else you would like to know ...
Again the text is incomplete
This could be a major factor for what (in your opinion?) eczema? night terrors? falling ill ?
From my perspective, while I cannot be sure, I believe that some times allergies (like the eczema) may be exacerbated by the sudden change in temperature.
As far as the rest of it is concerned, it is nowadays (unfortunately) quite common for kids to have limited time with the parents due to both of them being working,
These stresses are unlikely to have a significant impact in most cases though,
Is there anything else that I can help you with?
Please feel free to get back for any clarifications,
Do leave a positive feedback if the discussion was useful,